Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 10, NWS Tucson, AZ

April 16, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 16, 2025, 1:25 AM MST for 6 counties in Arizona. It took effect at Apr 17, 2025, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2025, 1:25 AM MST (08:25 UTC)
In effect from
Apr 17, 2025, 10:00 AM MST
Expired
Apr 17, 2025, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3659 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS75 KTWC 160825
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
125 AM MST Wed Apr 16 2025

AZZ508-509-162200-
/O.NEW.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/
/O.NEW.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton, Safford, Douglas, and Willcox
125 AM MST Wed Apr 16 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  including near the Willcox Playa and the Arizona and New Mexico 
  state border will see visibilities between one quarter mile and 
  one half mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 10 AM to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust, especially in areas near and east of the Willcox 
  Playa. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-510>513-162200-
/O.NEW.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Upper San Pedro River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Chiricahua NM, Mount
Graham, Canelo Hills, Sierra Vista, Bisbee, Madera Canyon, and
Benson
125 AM MST Wed Apr 16 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...From 10 AM to 7 PM MST Thursday.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EDWARDS
4 follow-up statements
820 
WWUS75 KTWC 162107
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
207 PM MST Wed Apr 16 2025

AZZ508-509-171200-
/O.CON.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/
/O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Clifton, Willcox, and Safford
207 PM MST Wed Apr 16 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST 
THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  including near the Willcox Playa and the Arizona and New Mexico 
  state border will see visibilities between one quarter mile and 
  one half mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 10 AM to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust, especially in areas near and east of the Willcox 
  Playa. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-510>513-171200-
/O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Upper San Pedro River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Canelo Hills, Madera
Canyon, Benson, Mount Graham, Hannagan Meadow, Bisbee, and
Chiricahua NM
207 PM MST Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...From 10 AM to 7 PM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
180 
WWUS75 KTWC 170807
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
107 AM MST Thu Apr 17 2025

AZZ508-509-172200-
/O.CON.KTWC.DU.Y.0007.250417T1700Z-250418T0200Z/
/O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Willcox, Clifton, and Safford
107 AM MST Thu Apr 17 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING 
TO 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  including near the Willcox Playa and the Arizona and New Mexico 
  state border will see visibilities between one quarter mile and 
  one half mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust, especially in areas near and east of the Willcox 
  Playa. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-510>513-172200-
/O.CON.KTWC.WI.Y.0010.250417T1700Z-250418T0200Z/
Upper San Pedro River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Mount Graham, Madera Canyon, Hannagan
Meadow, Sierra Vista, Benson, Canelo Hills, Bisbee, and
Chiricahua NM
107 AM MST Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

EDWARDS
162 
WWUS75 KTWC 172108
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
208 PM MST Thu Apr 17 2025

AZZ508-509-180200-
/O.CON.KTWC.DU.Y.0007.000000T0000Z-250418T0200Z/
/O.CON.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Clifton, Willcox, and Safford
208 PM MST Thu Apr 17 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds of 25 to 35 mph with gusts up to 50 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility between one and three miles. Localized dust prone areas 
  including near the Willcox Playa and the Arizona and New Mexico 
  state border will see visibilities down to one half mile in 
  blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust, especially in areas near and east of the Willcox 
  Playa. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-510>513-180200-
/O.CON.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/
Upper San Pedro River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Madera Canyon, Benson, Hannagan Meadow,
Sierra Vista, Canelo Hills, Chiricahua NM, Mount Graham, and
Bisbee
208 PM MST Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Locally higher speeds possible atop exposed terrain.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, Upper San 
  Pedro River Valley, and White Mountains of Graham and Greenlee 
  Counties.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GLZ
461 
WWUS75 KTWC 180150
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
650 PM MST Thu Apr 17 2025

AZZ508-509-180300-
/O.EXP.KTWC.DU.Y.0007.000000T0000Z-250418T0200Z/
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Clifton, Safford, and Douglas
650 PM MST Thu Apr 17 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

The threat has ended, but winds will remain gusty for the next 
couple of hours.

$$

AZZ507-510>513-180300-
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-250418T0200Z/
Upper San Pedro River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Madera Canyon, Canelo
Hills, Hannagan Meadow, Bisbee, Mount Graham, Chiricahua NM, and
Benson
650 PM MST Thu Apr 17 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

The threat has ended, but winds will remain gusty for the next 
couple of hours.

$$

AWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:50 PM MST, 10 hours 35 minutes earlier.

Area forecast discussion, Apr 15, 2:50 PM MST, 10 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
250 PM MST Tue Apr 15 2025

.SYNOPSIS...Unseasonably warm temperatures continue through
tomorrow before a cooling trend ends the week. Breezy to windy
conditions are expected each afternoon through most of the week.
The strongest winds are likely Thursday which will result in
critical fire weather conditions, along with the potential for
patchy blowing dust. Another, more established weather system
moving into the Desert Southwest late in the week into the weekend
will provide cooler afternoon temperatures and even a chance of
light precipitation.

&&

.DISCUSSION...Scattered cumulus clouds across the area today which
will diminish after sunset leaving a clear sky overnight. Main
concern next several days will be strong gusty winds and fire
weather concerns with near critical to critical fire weather
conditions. We hoisted a Red Flag Warning for Wednesday, mainly
south and east of a Clifton to Green Valley to Nogales line and
upgraded the Fire Weather Watch on Thursday to Red Flag Warning.

The upcoming windy days is associated with an upper low that was
380 miles west of LA as of 2 pm. This low will lumber toward srn
CA over the next 24 hours, then weaken and phase with a system
dropping out of western Canada. The tight pressure gradient will
bring SW winds of 15 to 25 mph with gusts 35 to 45 mph on
Wednesday and 20 to 30 mph with gust 40 to 50 mph on Thursday. At
this time held off on any wind headlines, especially across
Cochise county. The gusty winds will kick up areas of blowing
dust also. Highs tomorrow will be near to what occurs today then
5-10 degrees cooler on Thursday.

Friday and Saturday: Cooler but not as windy. The above meager
trof will drop into the state and continue to move across the
state Friday night bringing a 10%-30% chance of very light showers
late Friday night thru Saturday morning. Snow levels down to
around 7000 feet with light accumulations.

Sunday: Chilly start to the morning, especially for the colder
eastern valleys where isolated areas will be at or near freezing
for a few hours. Highs rebound 6 to 10 degrees warmer.

Monday and Tuesday: Warmer with highs several degrees above
normal.

&&

.AVIATION...Valid through 17/00Z.
SCT cumulus clouds 9k-11k ft AGL thru 16/02z then SKC. SFC winds
SWLY 12-18 kts with gusts until 16/02z diminishing thru 16/06z then
bcmg light, vrbl and terrain driven less than 10 kts overnight
thru 16/15z. SFC winds bcmg SWLY 10-15 kts thru 16/18z then bcmg
15-25 kts with gusts 25-35 kts thru end of valid pd. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Near critical to critical fire weather conditions
tomorrow and Thursday with Red Flag warnings issued Wednesday and
Thursday for fire weather zones 151, 152, 153, and 154. Southwest
winds Wednesday 15 to 25 mph with gusts 30 to 40 mph then stronger
Thursday 20 to 30 mph with gusts 35 to 45 mph with locally higher
gusts. Minimum RH both days 5 to 10 percent. Though moisture
begins to move in from the west Friday, near critical fire
weather conditions are possible again in far southeastern Cochise
county. Cooler temperatures and a chance for light precipitation
arrives with a crossing system on Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Red Flag Warning from noon to 6 PM MST Wednesday for AZZ151-152-154.

 Red Flag Warning from 10 AM to 8 PM MST Thursday for AZZ151>154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:25 AM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee42 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.